Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Error analysis of some finite element methods for the Stokes problem
HTML articles powered by AMS MathViewer

by Rolf Stenberg PDF
Math. Comp. 54 (1990), 495-508 Request permission


We prove the optimal order of convergence for some two-dimensional finite element methods for the Stokes equations. First we consider methods of the Taylor-Hood type: the triangular ${P_3} - {P_2}$ element and the ${Q_k} - {Q_{k - 1}},$, $k \geq 2$, family of quadrilateral elements. Then we introduce two new low-order methods with piecewise constant approximations for the pressure. The analysis is performed using our macroelement technique, which is reviewed in a slightly altered form.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65N30, 65N15
  • Retrieve articles in all journals with MSC: 65N30, 65N15
Additional Information
  • © Copyright 1990 American Mathematical Society
  • Journal: Math. Comp. 54 (1990), 495-508
  • MSC: Primary 65N30; Secondary 65N15
  • DOI:
  • MathSciNet review: 1010601